MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK ¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK ¿ SYRINGE; PISTON SYRINGE
Catalog Number 309645
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that two of the bd luer-lok ¿ syringes were found without lot numbers and expiration dates before use.There was no report of exposure, injury, or medical intervention noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Investigation summary: one photo depicting three 10ml packaged syringes with needle.The batch # and expiration date are printed on the top web for one syringe.The other two packages have missing / illegible batch # and expiration date on the top web.Missing/illegible batch # or expiration date on top web is rejectable per product specification.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the missing information defect is associated with the top web printer.During printer restart the first machine advance will not print completely.This requires manual removal of the first few packages with no print.It is likely in this case the strip of packages was not removed.No corrective actions are necessary based on the defective rate identified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK ¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7720894
Report Number1213809-2018-00496
Device Sequence Number1754131
Product Code FMF
UDI-Device Identifier30382903096450
UDI-Public30382903096450
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;